# SDR 98UAL900361

- Difficulty date: July 28, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N559UA
- Make and model: Boeing 757222
- Aircraft serial: 26657
- Engine: Pwa PW2037
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 1B7306
- Condition: Cracked
- Location: Rt Engine
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

THREE LOUD JOLTS CAME FROM RIGHT ENGINE DURING CLIMB.  *S/D*  ENGINE WAS REPLACED AND A FAILED 6TH STAGE HPC BLADE WAS DISCOVERED AFTER ENGINE DISASSEMBLY.  THE UA INVESTIGATION FOUND THAT A 6TH STAGE BLADE HAD FAILED DUE TO FATIGUE CRACKING ORIGINATING 2/3 OF THE WAY DOWN THE CONVEX AIRFOIL MID SPAN.  THE BLADE IS BEING RETURNED TO PWA FOR INVESTIGATION.
